Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Delay in periods, Anti-depressant medication - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I recently ran out of my medicine(vyvanse), I was off of it for a week b/c my doctor was on leave. I am also taking an anti-depresant (zoloft) I continiued to take that. My question is how much of an effect does being off of my meds have on my cycle being late?
Doctor :   Hi
User :   Hello
Doctor :   may i know your age ?
User :   yes 31
Doctor :   ok , since how long have you been on these medicines?
User :   for about 3 years but I have been taking anti depression meds for as long as I can remember and i took rittelan starting in grade school and I stoped taking it in high school
Doctor :   ok
Doctor :   are you there?
Doctor :   may i ask you further relevant questions to help you better?
User :   my consern is that I might be pregnant, I have two children already and I just dont want a third. My husband and I dont have sex that much and the one time I give in to his need this is what happend
User :   yes sorry it takes me so long to type
Doctor :   that is fine , not at all a problem
Doctor :   take your time to type
Doctor :   may i know when was the last intercourse?
User :   let me check
Doctor :   ok
User :   i believe it was the 19 of march and I was supposed to start on the 23
Doctor :   ok , have your cycles been regular previously?
User :   sometimes maybe a day late but never this long
Doctor :   ok , may i know if you are on any pills or follow other contraceptive methods?
User :   no i am not taking any contraceptives. I try to practice abstnace1
Doctor :   ok
Doctor :   apart from the medicines you mentioned , are you on any other medications for any other reasons?
User :   no
Doctor :   ok , let me summarize my sugestions
Doctor :   the medications you have been taking are not likely to alter the cycles , they will not delay them or pre pone them
Doctor :   coming to chances of pregnancy, since the time of intercourse was on 19 march and you were expecting cycles on 23
User :   what if it was on the 12 of march
Doctor :   i feel since your cycles are regular from before , this lies with in the safe period where one does not have much chances of pregnancy
Doctor :   if it was on 12th , yes, there are possibilities of getting pregnant
User :   i've taken 4 test and 3 out ot the 4 were positive
Doctor :   but , i would also want to tell you that this delay could also be normal
Doctor :   ok, when did you do the test?
User :   I did one last night and the other 3 today
Doctor :   what was the result of the last one you did
User :   positive and I did that one about an hour ago
Doctor :   ok , since the test results are positive for a pregnancy ,you must see the doctor soon as you wish to terminate the pregnancy
Doctor :   we need to further confirm the same with an ultrasound scan .
User :   the second one I did about noon, the third 1;30
Doctor :   if scan suggests a pregnancy , then need to take steps
Doctor :   without the scan , we cannot conclude anything
User :   so I have to wait untill Monday to find out for sure?
Doctor :   do you have symptoms of nausea, frequent urination, breast tenderness, etc?
User :   No!
Doctor :   the drugs you are on , will not cause any hormonal changes to alter the test
Doctor :   hence I advise you to go for the scan and aan examination.
Doctor :   since Urine pregnancy test is positive 3 times, we will have to think of pregnancy
User :   so the meds have no hormal effect of any kind eventhough I just started back on my vyvanse yesterday afternoon
Doctor :   no , it is not known to causes any hormonal changes
Doctor :   i would suggest you to take steps soon
User :   ok so if im pregnant what do they do if i dont want to be prgnant anymore
Doctor :   they will advise for an abortion , by medicines or by procedures like suction , etc
Doctor :   vaginal tablets and oral as well
User :   will they make me sick
User :   and will it effect my medicine now
Doctor :   no , do not worry, first confirm the pregnancy by scan
Doctor :   you may have to take the opinion of the psychiatrist as well along with your gynecologist before going into the procedure
User :   I hate not knowing this is driving me crazy! Does it make me a bad person not to have this pregnancy
User :   I see a psychiatrist on a weekely bases
Doctor :   no , since you did not do anything intentional , you will not be a bad person
Doctor :   you may have to see the gyne first
Doctor :   if pregnancy is confirmed only, you need to act next
User :   Thank you very much for your time and easing my mind. Thank you
Doctor :   pleasure here
Doctor :   i hope i answered all your questions.
Doctor :   are there any more questions for me?
User :   yes you did Bless you. Dont work to hard. thanks again
Doctor :   thanks for consulting me .
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor